Alert archive / Texas / Tornado Warnings in 2020

Tornado Warning 24, NWS Corpus Christi, TX

July 26, 2020Duval County, Jim Wells County, Texas

NWS Corpus Christi, TX issued this tornado warning at Jul 26, 2020, 12:39 PM CDT for Duval County, Jim Wells County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2020, 12:39 PM CDT (17:39 UTC)
Expired
Jul 26, 2020, 1:15 PM CDT
In force
36 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Duval County, TX, Jim Wells County, TX

The radar

The Corpus Christi radar (KCRP), 80 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 7:51 AM CDTTornado WatchSPC14 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 5.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2020-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 393 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2020-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
393 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

404 
WFUS54 KCRP 261739
TORCRP
TXC131-249-261815-
/O.NEW.KCRP.TO.W.0024.200726T1739Z-200726T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Corpus Christi TX
1239 PM CDT Sun Jul 26 2020

The National Weather Service in Corpus Christi has issued a

* Tornado Warning for...
  Eastern Duval County in south central Texas...
  Southwestern Jim Wells County in south central Texas...

* Until 115 PM CDT.
    
* At 1239 PM CDT, a severe thunderstorm capable of producing a
  tornado was located near Premont, moving northwest at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Premont, Rios and Cruz Calle. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 2736 9812 2732 9819 2744 9835 2752 9822
TIME...MOT...LOC 1739Z 139DEG 38KT 2738 9818 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

LS
1 follow-up statement
916 
WWUS54 KCRP 261805
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
105 PM CDT Sun Jul 26 2020

TXC131-249-261815-
/O.EXP.KCRP.TO.W.0024.000000T0000Z-200726T1815Z/
Duval TX-Jim Wells TX-
105 PM CDT Sun Jul 26 2020

...THE TORNADO WARNING FOR EASTERN DUVAL AND SOUTHWESTERN JIM WELLS
COUNTIES WILL EXPIRE AT 115 PM CDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

A Tornado Watch remains in effect until 1000 PM CDT for south central
Texas.

LAT...LON 2736 9812 2732 9819 2744 9835 2752 9822
TIME...MOT...LOC 1805Z 139DEG 38KT 2750 9825 

$$

LS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Jul 26, 12:23 PM CDT, 16 minutes earlier.

Area forecast discussion, Jul 26, 12:23 PM CDT, 16 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1223 PM CDT Sun Jul 26 2020

.UPDATE...
18Z aviation update is included below. Updated to cancel the Wind
Advisory as clouds have limited mixing into an otherwise
healthy layer of winds around 850mb of 30-35 knots. However, this
layer will slacken through the day as TS Hanna weakens across
Mexico. Regarding potential for flash flooding, short term trends
and recent models are tending to focus this threat generally west
of a line from Tilden to Kingsville, while remaining areas
contend with more scattered precip once convective temps are
reached. However, given very rich PWATs and deep ESE flow, the
likelihood for echo training and flash flooding remains credible
so no changes are planned at this time to the Flash Flood Watch.

&&

.AVIATION...
Following a few more hours of MVFR ceilings at LRD, VFR will
prevail today outside of any SHRA and TS. Brief tornadoes are
also possible through this evening with any of these SHRA. MVFR
with some IFR ceilings are likely to resume tonight at most
terminals before improving to VFR late Mon morning. Additional
SHRA should develop at times overnight, but the anticipated low
coverage precludes mention in the TAFs at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    84  77  87  76  88  /  80  50  50  30  50
Victoria          87  75  89  74  90  /  70  40  50  20  50
Laredo            84  76  88  76  89  /  90  70  50  20  60
Alice             84  74  89  73  89  /  80  50  50  20  50
Rockport          84  79  88  79  88  /  80  50  50  30  50
Cotulla           87  75  93  75  94  /  80  50  40  20  40
Kingsville        84  75  88  74  88  /  80  50  50  30  50
Navy Corpus       84  79  86  79  86  /  80  50  50  30  50

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Warning until 7 PM CDT this evening For the
     following zones: Coastal Kleberg...Coastal Nueces...Coastal
     San Patricio.

     Flash Flood Watch until 7 PM CDT this evening For the following
     zones: Aransas Islands...Bee...Calhoun Islands...Coastal
     Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
     Nueces...Coastal Refugio...Coastal San Patricio...Duval...
     Goliad...Inland Calhoun...Inland Kleberg...Inland Nueces...
     Inland Refugio...Inland San Patricio...Jim Wells...Kleberg
     Islands...Live Oak...Nueces Islands...Victoria...Webb.

     Coastal Flood Advisory until 7 PM CDT this evening For the
     following zones: Aransas Islands...Calhoun Islands...
     Coastal Aransas...Coastal Calhoun...Coastal Refugio...
     Kleberg Islands...Nueces Islands.

     High Rip Current Risk through late tonight For the following
     zones: Aransas Islands...Calhoun Islands...Kleberg
     Islands...Nueces Islands.

GM...Small Craft Advisory until 10 PM CDT this evening For the
     following zones: Bays and Waterways from Baffin Bay to Port
     Aransas...Bays and Waterways from Port Aransas to Port
     O'Connor...Coastal waters from Baffin Bay to Port Aransas
     out 20 NM...Coastal waters from Port Aransas to Matagorda
     Ship Channel out 20 NM...Waters from Baffin Bay to Port
     Aransas from 20 to 60 NM...Waters from Port Aransas to
     Matagorda Ship Channel from 20 to 60 NM.

&&

MCZ/93...AVIATION
Hazardous weather outlook, Jul 26, 11:49 AM CDT, 50 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Corpus Christi TX
1149 AM CDT Sun Jul 26 2020

TXZ229>234-239>247-342>347-442-443-447-271700-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
1149 AM CDT Sun Jul 26 2020

This hazardous weather outlook is for South Texas.

.DAY ONE...This afternoon and Tonight

A Flash Flood watch is in effect through this afternoon for most
of South Texas.

A Coastal Flood Warning is in effect for locations along bays
from Nueces Bay south to Baffin Bay.

A Coastal Flood Advisory in in effect for bays and island north
of Port Aransas and for islands south of Port Aransas.

A Tornado watch is in effect for the Brush Country and Southern
Coastal Bend through 10 PM.

There is a High Rip Current Risk for Gulf-facing beaches along
the Middle Texas Coast.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Scattered thunderstorms are expected across the area Monday and
Tuesday.

GMZ230-235-250-255-270-275-271700-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1149 AM CDT Sun Jul 26 2020

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...This afternoon and Tonight

A Small Craft Advisory is in effect for all Middle Texas Coastal
waters through 10 PM.

A Tornado Watch in in effect for bays and coastal waters south of
Port Aransas through 10 PM.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Scattered thunderstorms are expected across the area Monday and
Tuesday.

In the hours before

Local storm report, Jul 26, 11:37 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1137 AM CDT SUN JUL 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HURRICANE        18 E LOYOLA BEACH       27.30N 97.41W
07/25/2020                   GMZ230             TX   MESONET

            TCOON SITE AT BAFFIN BAY (BABT2) REPORTED A
            PEAK WIND GUST OF 70 KNOTS OR 81 MPH.

&&

TC
Local storm report, Jul 26, 11:41 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1141 AM CDT SUN JUL 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     TROPICAL STORM   2 SE FLOUR BLUFF        27.64N 97.29W
07/25/2020                   NUECES             TX   MESONET

            LAGUNA SHORES WEATHERFLOW MESONET SITE
            REPORTED A WIND GUST TO 61 KNOTS OR 70 MPH.

&&

TC
Local storm report, Jul 26, 11:50 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1150 AM CDT SUN JUL 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1148 PM     TROPICAL STORM   9 SE ARANSAS PASS       27.84N 97.04W
07/25/2020                   GMZ255             TX   MESONET

            TCOON SITE (ANPT2) MEASURED A WIND GUST OF
            59 KNOTS OR 68 MPH.

&&

TC
Local storm report, Jul 26, 11:56 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1156 AM CDT SUN JUL 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     TROPICAL STORM   7 SE FLOUR BLUFF        27.58N 97.22W
07/25/2020                   GMZ250             TX   MESONET

            NOS SITE AT BOB HALL PIER (MQTT2) MEASURED A
            PEAK WIND GUST OF 59 KNOTS (68 MPH).

&&

TC
Local storm report, Jul 26, 12:08 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1208 PM CDT SUN JUL 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TROPICAL STORM   1 ESE CC NAS            27.68N 97.27W
07/25/2020                   NUECES             TX   AWOS

            CORPUS CHRISTI NAS AWOS STATION MEASURED A
            WIND GUST OF 57 KNOTS (66 MPH).

&&

TC
Local storm report, Jul 26, 12:21 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1221 PM CDT SUN JUL 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 PM     TROPICAL STORM   4 ESE FLOUR BLUFF       27.63N 97.24W
07/25/2020                   GMZ230             TX   MESONET

            TCOON SITE (PACT2) AT PACKERY CHANNEL
            MEASURED A WIND GUST OF 56 KNOTS (65 MPH).

&&

TC

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:08 PM CDTTornado WarningCRPJim Wells, Kleberg, Nueces37 min
Jul 25, 7:24 PM CDTTornado WarningCRPDuval, Jim Wells, Kleberg51 min
Jul 25, 7:54 PM CDTTornado WarningCRPSan Patricio36 min
Jul 25, 8:26 PM CDTRiver Flood WarningCRPNueces15 hr
Jul 25, 9:10 PM CDTTornado WarningCRPAransas, San Patricio35 min
Jul 25, 9:15 PM CDTTornado WarningCRPBee, Jim Wells, San Patricio30 min
Jul 25, 9:20 PM CDTSpecial Marine WarningCRP25 min
Jul 25, 9:30 PM CDTTornado WarningCRPNueces, San Patricio30 min
Jul 25, 9:49 PM CDTTornado WarningCRPBee, Live Oak, San Patricio26 min
Jul 25, 10:12 PM CDTTornado WarningCRPLive Oak, San Patricio33 min
Jul 25, 10:31 PM CDTAreal Flood AdvisoryCRPJim Wells, Live Oak, Nueces, San Patricio3 hr
Jul 25, 10:42 PM CDTTornado WarningCRPDuval, Jim Wells, Live Oak, McMullen48 min
Jul 25, 11:14 PM CDTSpecial Marine WarningCRP46 min
Jul 25, 11:55 PM CDTTornado WarningCRPDuval, Jim Wells, Live Oak, McMullen35 min
Jul 26, 1:20 AM CDTCoastal Flood AdvisoryCRPAransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio24 hr
Jul 26, 4:35 AM CDTWind AdvisoryCRPDuval, Jim Wells, Kleberg, Nueces, Webb7 hr
Jul 26, 4:45 AM CDTCoastal Flood WarningCRPKleberg, Nueces, San Patricio13 hr
Jul 26, 4:45 AM CDTRip Current StatementCRPAransas, Calhoun, Kleberg, Nueces20 hr
Jul 26, 4:49 AM CDTSmall Craft AdvisoryCRP20 hr
Jul 26, 8:38 AM CDTTornado WarningCRPBee, Goliad, Refugio22 min
Jul 26, 9:02 AM CDTTornado WarningCRPGoliad14 min
Jul 26, 10:38 AM CDTTornado WarningCRPDuval, Jim Wells22 min
Jul 26, 11:00 AM CDTTornado WarningCRPDuval15 min
Jul 26, 12:29 PM CDTTornado WarningCRPJim Wells31 min
Jul 26, 1:14 PM CDTAreal Flood AdvisoryCRPDuval, Jim Wells, Kleberg3 hr
Jul 26, 1:16 PM CDTTornado WarningCRPDuval, Jim Wells29 min
Jul 26, 1:42 PM CDTTornado WarningCRPDuval, Jim Wells33 min
Jul 26, 3:03 PM CDTTornado WarningCRPDuval, Jim Wells, Live Oak, McMullen21 min

Nearby

Tornado Warnings in Texas, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.